Alert archive / Arizona / Winter Storm Warnings in 2017
Winter Storm Warning 1, NWS Tucson, AZ
NWS Tucson, AZ issued this winter storm warning at Jan 18, 2017, 1:55 PM MST for 6 counties in Arizona. It took effect at Jan 19, 2017, 8:00 PM MST. It was in force for 40 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2017, 1:55 PM MST (20:55 UTC)
- In effect from
- Jan 19, 2017, 8:00 PM MST
- Expired
- Jan 21, 2017, 12:00 PM MST
- In force
- 40 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
246 WWUS45 KTWC 182055 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 155 PM MST WED JAN 18 2017 AZZ510-511-514-191100- /O.UPG.KTWC.WS.A.0001.170120T0300Z-170121T1900Z/ /O.NEW.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 155 PM MST WED JAN 18 2017 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THURSDAY TO NOON MST SATURDAY ABOVE 5000 FEET... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 8 PM THURSDAY TO NOON MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA THURSDAY NIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF MODERATE SNOW THURSDAY EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL EASE BETWEEN STORMS EARLY FRIDAY AFTERNOON...THEN STORM NUMBER TWO WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY AFTERNOON INTO LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 36 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4500 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THURSDAY NIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-191100- /O.UPG.KTWC.WS.A.0001.170121T0000Z-170121T1900Z/ /O.NEW.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 155 PM MST WED JAN 18 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA THURSDAY NIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE SNOW THURSDAY EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 24 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THURSDAY NIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
5 follow-up statements
754 WWUS45 KTWC 191026 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 326 AM MST THU JAN 19 2017 AZZ515-192100- /O.EXA.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ BABOQUIVARI MOUNTAINS- 326 AM MST THU JAN 19 2017 ...WINTER STORM WARNING IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY... THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A WINTER STORM WARNING FOR HEAVY AND BLOWING SNOW...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY. * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 24 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ510-511-514-192100- /O.CON.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 326 AM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF MODERATE SNOW THURSDAY EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL EASE BETWEEN STORMS EARLY FRIDAY AFTERNOON... THEN STORM NUMBER TWO WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY AFTERNOON INTO LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 36 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4500 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-192100- /O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 326 AM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 24 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 7000 FEET THURSDAY AFTERNOON...6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
611 WWUS45 KTWC 192059 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 159 PM MST THU JAN 19 2017 AZZ510-511-514-201100- /O.CON.KTWC.WS.W.0001.170120T0300Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 159 PM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING PERIODS OF MODERATE SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL EASE BETWEEN STORMS EARLY FRIDAY AFTERNOON... THEN STORM NUMBER TWO WILL BRING PERIODS OF HEAVY SNOW LATE FRIDAY AFTERNOON INTO LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 36 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4500 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-515-201100- /O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 159 PM MST THU JAN 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM FRIDAY TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE FRIDAY EVENING INTO SATURDAY MORNING. * TIMING...TWO STORM SYSTEMS WILL IMPACT THE AREA TONIGHT THROUGH SATURDAY. STORM NUMBER ONE WILL BRING LIGHT TO LOCALLY MODERATE SNOW THIS EVENING INTO FRIDAY MORNING. SNOW INTENSITY WILL INCREASE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT AS STORM NUMBER TWO BRINGS PERIODS OF HEAVY SNOW THAT WILL LAST UNTIL LATE SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 24 INCHES ABOVE 7000 FEET. * SNOW LEVELS...LOWERING TO 6000 FEET FRIDAY MORNING...5500 FEET FRIDAY AFTERNOON...4000 FEET FRIDAY NIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH TONIGHT INTO FRIDAY MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH FRIDAY AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
227 WWUS45 KTWC 200939 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 239 AM MST FRI JAN 20 2017 AZZ510-511-514-202200- /O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 239 AM MST FRI JAN 20 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS EVENING INTO SATURDAY MORNING. * TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY MORNING. EXPECT GENERALLY LIGHT SNOW TODAY. SNOW INTENSITY WILL INCREASE LATER THIS AFTERNOON...BECOMING HEAVY SNOW TONIGHT AND CONTINUING INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 36 INCHES ABOVE 7000 FEET. * SNOW LEVELS...6000 FEET THIS MORNING...5500 FEET THIS AFTERNOON...4500 FEET TONIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH THIS AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ AZZ512-513-515-202200- /O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 239 AM MST FRI JAN 20 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS EVENING INTO SATURDAY MORNING. * TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY MORNING. EXPECT GENERALLY LIGHT SNOW TODAY. SNOW INTENSITY WILL INCREASE LATER THIS AFTERNOON...BECOMING HEAVY SNOW TONIGHT AND CONTINUING INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 12 TO 24 INCHES ABOVE 7000 FEET. * SNOW LEVELS...6000 FEET THIS MORNING...5500 FEET THIS AFTERNOON...4000 FEET TONIGHT AND SATURDAY MORNING. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH THIS MORNING...THEN SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 55 MPH THIS AFTERNOON INTO SATURDAY MORNING. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
427 WWUS45 KTWC 202117 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 217 PM MST FRI JAN 20 2017 AZZ510-511-514-211100- /O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CATALINA AND RINCON MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... MOUNT LEMMON...SUMMERHAVEN 217 PM MST FRI JAN 20 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE THIS EVENING INTO SATURDAY MORNING. VERY STRONG WINDS ACCOMPANYING THE SNOW MAY ALSO DAMAGE TREES AND POWER LINES. * TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY MORNING. SNOW INTENSITY WILL INCREASE THIS EVENING...WITH THE HEAVIEST SNOW LATE TONIGHT AND INTO SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 1 TO 3 FEET ABOVE 7000 FEET. * SNOW LEVELS...6000 FEET THIS EVENING...LOWERING TO 4500 FEET SATURDAY MORNING. * WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE...LOCAL MEDIA...INTERNET OR SOCIAL MEDIA OUTLET FOR THE LATEST ON THIS HAZARDOUS HIGH WIND EVENT. && $$ AZZ512-513-515-211100- /O.CON.KTWC.WS.W.0001.170121T0000Z-170121T1900Z/ CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...CHIRICAHUA NM...BISBEE...CANELO HILLS 217 PM MST FRI JAN 20 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON MST SATURDAY... * IMPACTS...MODERATE TO HEAVY SNOW COMBINED WITH BLOWING AND DRIFTING SNOW WILL CAUSE PERIODS OF LOW VISIBILITY AND SNOW COVERED ROADS RESULTING INTO HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS ARE POSSIBLE INTO SATURDAY MORNING. VERY STRONG WINDS ACCOMPANYING THE SNOW MAY ALSO DAMAGE TREES AND POWER LINES. * TIMING...A WINTER STORM WILL IMPACT THE REGION INTO SATURDAY MORNING. SNOW INTENSITY WILL INCREASE THIS EVENING AND BECOME HEAVY TONIGHT THROUGH SATURDAY MORNING. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 1 TO 2 FEET ABOVE 7000 FEET. * SNOW LEVELS...6000 FEET THIS EVENING...LOWERING TO 4500 FEET SATURDAY MORNING. * WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
498 WWUS45 KTWC 211023 WSWTWC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TUCSON AZ 323 AM MST SAT JAN 21 2017 AZZ510>515-211900- /O.CON.KTWC.WS.W.0001.000000T0000Z-170121T1900Z/ WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- INCLUDING THE CITIES OF...HANNAGAN MEADOW...MOUNT GRAHAM... CHIRICAHUA NM...BISBEE...CANELO HILLS...MOUNT LEMMON... SUMMERHAVEN 323 AM MST SAT JAN 21 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... * IMPACTS...HEAVY SNOW COMBINED WITH STRONG GUSTY WINDS WILL CAUSE HAZARDOUS DRIVING CONDITIONS ABOVE 5000 FEET. PERIODS OF BLIZZARD LIKE CONDIITONS MAY OCCUR MORNING. VERY STRONG WINDS ACCOMPANYING THE SNOW MAY ALSO DAMAGE TREES AND POWER LINES. * SNOW ACCUMULATIONS...6 TO 12 INCHES BETWEEN 5500 AND 7000 FEET AND 1 TO 2 FEET ABOVE 7000 FEET. * SNOW LEVELS...4500 TO 5000 FEET. * WINDS...SOUTHWEST 25 TO 45 MPH WITH GUSTS OF 50 TO 70 MPH. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS HEAVY SNOW ACCUMULATIONS ARE EXPECTED. GUSTY WINDS AND BLOWING SNOW ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY DIFFICULT OR IMPOSSIBLE...ESPECIALLY IN THE MOUNTAINS. STRONG WINDS MAY ALSO DAMAGE TREES AND POWER LINES. LISTEN TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR UPDATES ON THIS WINTER STORM. && $$ VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this winter storm warning went out at Jan 18, 9:10 AM MST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 18, 9:10 AM MST, 4 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 910 AM MST Wed Jan 18 2017 .SYNOPSIS...A series of storms will spread valley rain, mountain snow and gusty winds over Arizona Thursday night into Saturday. Snow levels will lower through that time potentially reaching the valley floors east of Tucson by Saturday. After a break in the weather another storm system is likely early next week. && .DISCUSSION...Satellite imagery this morning showed low clouds across northern Greenlee county, with clear conditions elsewhere. Water vapor imagery and upper level plots this morning showed upper low over northern New Mexico with trof axis extending SW into Sonora MX. As this upper low/trof axis moves east today, short wave high pressure will build into western AZ. This will provide dry NW flow aloft over the area with highs today a few degrees below normal. Above mentioned short wave ridge will pass through the area tonight with cloud cover increasing late tonight out west and across the area by noonish tomorrow. A few light valley rain/mountain snow showers are possible north of Tucson tomorrow afternoon as a weak wave pushes across the area. The first in a series of weather systems moves across the area Thursday night into Friday morning followed quickly by a second storm, this one colder and wetter, Friday afternoon into Saturday afternoon. Early look at 12z model data suggests that QPF/snowfall amounts may need to be increased along with lowering the snow levels. In any event, current winter storm watch out for the mountains above 5500 feet looks OK. More on this in the afternon. && .AVIATION...Valid through 19/12Z. SCT clouds around 5k-9k ft AGL mainly E of KTUS. For tonight SCT-BKN clouds mainly above 20k ft agl will then move from the west. Surface winds will exhibit typical diurnal trends and generally be less than 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Dry weather into early Thursday with generally light winds and elevated humidity levels. Then a series of storms will spread a good amount of precipitation across the area late Thursday into Saturday with snow levels near 6000 feet Thursday night and Friday dropping as low as 4000-5000 feet Saturday morning. Gusty west to southwest winds are expected at times through this period especially Friday night and across the mountains. Dry weather returns Sunday before another storm affects the area Monday into Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Thursday evening through Saturday morning for AZZ510-511-514. Winter Storm Watch from Friday afternoon through Saturday morning for AZZ512-513. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Winter Storm Warnings in Arizona, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.